MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRICS, INC. 18 INCH BY 18 INCH LAP SPONGES

MEDICAL ACTION INDUSTRICS, INC. 18 INCH BY 18 INCH LAP SPONGES
Lot Number 1601JK304A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Event or Problem Description
Prior to the patient's surgical procedure, the initial lap sponge count was performed and each lap sponge had a ring attached to it.At the conclusion of the procedure, during the final count and prior to closure, one lap pad was found to be missing its ring.The patient's abdomen was inspected and the ring was located and removed.

Brand Name
18 INCH BY 18 INCH LAP SPONGES
Common Device Name
18 INCH BY 18 INCH LAP SPONGES
Manufacturer (Section D)
MEDICAL ACTION INDUSTRICS, INC.
mechanicsville VA 23116
MDR Report Key6157709
Report NumberMW5066602
Device Sequence Number415781
Product Code GDY
UDI-Device Identifier10809160000106
UDI-Public(01)10809160000106
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2019
Device Lot Number1601JK304A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR